MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1650-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the varicocele vein using ruby coils and non-penumbra microcatheter.During the procedure, the hospital technician experienced resistance while advancing a ruby coil into the microcatheter.Subsequently, the ruby coil was removed from the microcatheter and was unable to be re-sheathed on the back table.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 72.0, 81.0, and 119.0 cm from the proximal end.The pusher assembly was fractured approximately 116.0 cm from the proximal end.The embolization coil was detached from its pusher assembly inside its introducer sheath.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly was kinked and fractured.If the ruby coil is forcefully advanced against resistance, damage such kink and subsequent, fracture may occur.Further evaluation of the returned ruby coil revealed additional kinks along the length of the pusher assembly and a detached embolization coil.The additional kinks were likely incidental to the reported complaint.The detached embolization coil likely resulted from the two fractured segments being separated, and retracting the pull wire out of the distal detachment tip (ddt), and resulting the embolization coil to detaching from its pusher assembly.Based on the returned condition, the root cause of the reported complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10682824
Report Number3005168196-2020-01728
Device Sequence Number3124235
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberRBY4C1650-A
Device Catalogue NumberRBY4C1650
Device Lot NumberC08245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Date Report Sent to FDA01/01/2005